MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER
Model Number 277716
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient was having drainage issues with the use of all purpose catheter.Patient stated that the eyelets were too small and not draining all of the urine from bladder.Per additional information received via liberator on 03feb2022, it was stated that all purpose catheter felt like fiberglass and it causes bleeding.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the patient was having drainage issues with the use of all purpose catheter.Patient stated that the eyelets were too small and not draining all of the urine from bladder.Per additional information received via liberator on (b)(6) 2022, it was stated that all purpose catheter felt like fiberglass and it causes bleeding.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "rough or irregular shape protrusions".It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: x-ray opaque rubber: warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.Caution: this product contains natural rubber latex which may cause allergic reactions.U.S.Product packaged in mexico sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations." h11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
BARD® RUBBER UTILITY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13614971
Report Number1018233-2022-00909
Device Sequence Number14715172
Product Code KOD
UDI-Device Identifier00801741034114
UDI-Public(01)00801741034114
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number277716
Device Catalogue Number277716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer04/16/2022
Initial Report FDA Received Date02/27/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown